MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80142
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 12/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to inflate and had difficulty in retracting the device from the sheath.It was further reported that the balloon was shaped weird and allegedly detached.Reportedly, the device had some hair strings around the balloon.There was no reported patent injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was observed to be inverted with unraveling fibers, and detached from the catheter but still attached to the inner guidewire lumen that was completely exposed.The glue bullet was not seated in the correct position and marker bands were still present.No anomalies noted to the luers/y-body.No functional testing was performed due to the condition of the sample.Therefore, the investigation is confirmed for the reported unraveled material as unraveling fibers were noted on the device.The investigation is also confirmed for the identified break as the balloon was seen detached from the catheter at one end but still attached to the inner guidewire lumen.The investigation is also confirmed for the removal difficulty as the balloon was observed to be inverted, which would have occurred due to difficulty removing through the sheath.The investigation is inconclusive for the reported uneven inflation as no functional testing could be performed due to the condition of the returned device.The investigation is unconfirmed for the reported detachment as no complete detachment was noted on the device.A definitive root cause for the alleged uneven inflation, removal difficulty, unraveled material, detachment and identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly did not expand and the shape of the balloon was weird.It was further reported that there was difficulty in retracting the device thru the introducer sheath.Reportedly, the balloon allegedly detached and hair strings was noted around the balloon.There was no reported patent injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was observed to be inverted with unraveling fibers, and detached from the catheter but still attached to the inner guidewire lumen that was completely exposed.The glue bullet was not seated in the correct position and marker bands were still present.No anomalies noted to the luers/y-body.No functional testing was performed due to the condition of the sample.Therefore, the investigation is confirmed for the reported unraveled material as unraveling fibers were noted on the device.The investigation is also confirmed for the identified break as the balloon was seen detached from the catheter at one end but still attached to the inner guidewire lumen.However, the investigation is inconclusive for the reported uneven inflation and removal difficulty as no functional testing could be performed due to the condition of the returned device.Additionally, the investigation is unconfirmed for the reported detachment as no complete detachment was noted on the device.A definitive root cause for the alleged uneven inflation, removal difficulty, unraveled material, detachment and identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2025), g3, h6 (device, method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16483443
Report Number2020394-2023-00139
Device Sequence Number20149336
Product Code DQY
UDI-Device Identifier00801741060731
UDI-Public(01)00801741060731
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80142
Device Catalogue NumberATG80142
Device Lot Number93ZG0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/16/2023
06/06/2023
Initial Report FDA Received Date03/04/2023
Supplement Report FDA Received Date04/01/2023
06/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale